Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Wichita, KS

May 23, 2007Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 1:57 PM CDT for Reno County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2007, 1:57 PM CDT (18:57 UTC)
Expired
May 23, 2007, 3:00 PM CDT
In force
63 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Reno County, KS

The radar

The Wichita radar (KICT), 82 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-440 J/kg
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 231858
SVRICT
KSC155-232000-
/O.NEW.KICT.SV.W.0055.070523T1857Z-070523T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
157 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 300 PM CDT.

* AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF
  BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR TURON...OR 8 MILES SOUTHEAST OF NEOLA...AND MOVING
  NORTHEAST AT 20 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ARLINGTON...HUTCHINSON...LANGDON...NICKERSON...
  PARTRIDGE...PLEVNA...SYLVIA...TURON...WILLOWBROOK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS STORM. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY 
DO PRODUCE TORNADOES WITH LITTLE OR NO WARNING.

THIS WARNING REPLACES THE PREVIOUS THUNDERSTORM WARNING ISSUED FOR 
RENO COUNTY.

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3793 9847 3772 9846 3773 9831 3817 9779
      3817 9831

$$

BOWMAN
2 follow-up statements
000 
WWUS53 KICT 231906
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
206 PM CDT WED MAY 23 2007

KSC155-232000-
/O.CON.KICT.SV.W.0055.000000T0000Z-070523T2000Z/
RENO KS-
206 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 300 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR LANGDON...OR 8 MILES EAST OF NEOLA...MOVING NORTHEAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR PLEVNA BY 230 PM CDT.
  NEAR ABBYVILLE BY 235 PM CDT.
  5 MILES NORTHWEST OF PARTRIDGE BY 250 PM CDT.

THE TOWN OF LANGDON IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3793 9847 3772 9846 3773 9831 3817 9779
      3817 9831

$$

BOWMAN
000 
WWUS53 KICT 231928
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
226 PM CDT WED MAY 23 2007

KSC155-232000-
/O.CON.KICT.SV.W.0055.000000T0000Z-070523T2000Z/
RENO KS-
226 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 300 PM CDT...

AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR ARLINGTON...OR 14 MILES EAST OF ZENITH...MOVING
NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR PARTRIDGE BY 235 PM CDT.
  NEAR NICKERSON BY 300 PM CDT.

THE TOWN OF WILLOWBROOK IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3793 9847 3772 9846 3773 9831 3817 9779
      3817 9831

$$

CARUSO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 12:40 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 23, 12:40 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT WED MAY 23 2007

.UPDATE FOR AVIATION SECTION...

&&

.AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS
TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW
ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS
WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON
WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN
ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD
AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING.

JMC

&&

.PREV DISCUSSION... /ISSUED 1154 AM CDT WED MAY 23 2007/

UPDATE...
SENDING UPDATE FOR THIS AFTERNOON MAINLY FOR ADJUSTMENTS TO WINDS.
AS OF 16Z...STATIONARY FRONT EXTENDED FROM SALINA TO JUST WEST OF
HUTCHINSON...TO BETWEEN MEDICINE LODGE AND PRATT. CONVECTION HAS
DEVELOPED AND BECOME MORE NUMEROUS RIGHT ALONG THIS FRONTAL
BOUNDARY IN AN AREA OF MAXIMUM MOISTURE CONVERGENCE. RUC40
SUGGESTS INSTABILITY WILL GRADUALLY INCREASE INTO THIS AFTERNOON
WITH MUCAPES OF 2000 TO 3500 J/KG POSSIBLE. WITH 40-45 KT DEEP
LAYER SHEAR ACROSS CENTRAL KS...SOME MID-LEVEL MESOCYCLONES
POSSIBLE WHICH WOULD AUGMENT HAIL/WIND POTENTIAL. RUC40/NAM-WRF
SUGGEST SUFFICIENT LOW-LEVEL CAPE MAY EXIST ALONG NE-SW ORIENTED
FRONT SUCH THAT A BRIEF TORNADO CANNOT BE RULED OUT THIS
AFTERNOON. 0-1KM SHEAR/HODOGRAPHS INCREASE THIS EVENING IN
RESPONSE TO APPROACHING SHORTWAVE TROF/INCREASING LOW-LEVEL JET.
WILL BE INTERESTING TO SEE HOW FAR EAST/NORTHEAST SUPERCELLS CAN
MAKE IT COMING OUT OF SW KS/NW OK...AS THEY WILL HAVE TORNADIC
POTENTIAL. MEANWHILE...CONVECTION IN CENTRAL KS SHOULD BECOME
WIDESPREAD WITH CONVERGENCE DRAMATICALLY INCREASING IN VICINTY OF
850 FRONT.

JMC

PREV DISCUSSION... /ISSUED 634 AM CDT WED MAY 23 2007/

AVIATION...

MVFR CEILINGS WILL CONTINUE ACROSS MOST OF THE TAF LOCATIONS TODAY
AS LOW LEVEL MOISTURE CONTINUES TO STREAM NORTH ACROSS THE AREA.
TSRA CHANCES INCREASE AS DAY PROGRESSES WITH MOST LOCATIONS SEEING
VCTS AFTER 22Z.  COULD ALSO SEE SOME +TSRA AT HUT AND ICT AS
CONVECTION ORGANIZES THIS EVENING.

KETCHAM

PREV DISCUSSION... /ISSUED 301 AM CDT WED MAY 23 2007/

DISCUSSION...
MAIN FORECAST CONCERNS ARE SEVERE WEATHER AND FLOODING CHANCES
TODAY INTO THURSDAY.

TODAY-TONIGHT:
LINE OF SHOWERS/THUNDERSTORMS ALONG THE COLD FRONT IN CENTRAL KANSAS
SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO A MORE CAPPED
ENVIRONMENT. KEPT JUST SLIGHT CHANCES FOR PRECIPITATION ACROSS
SOUTHEAST KANSAS...AS WE EXPECT THE FRONT TO STALL SOON AND
PRECIPITATION TO WEAKEN SIGNIFICANTLY. WINDS WILL CONTINUE TO BE
BREEZY TODAY AHEAD OF THE FRONT...BUT SHOULD REMAIN WELL BELOW
ADVISORY CRITERIA.

THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON...WITH THE NEXT
SHORTWAVE TROUGH APPROACHING THE REGION. SUPERCELLS ARE EXPECTED TO
DEVELOP ALONG THE FRONT OVER CENTRAL AND NORTH CENTRAL KANSAS. SHEAR
AND ML CAPE VALUES WILL BE SUFFICIENT FOR LARGE HAIL...DAMAGING WINDS AND
TORNADOES. THE SUPERCELLS WOULD LIKELY DEVELOP INTO A MESOSCALE
CONVECTIVE SYSTEM OVERNIGHT.

THE HEAVY RAINFALL IS STILL A THREAT AS WELL FOR TONIGHT...WITH
CENTRAL KANSAS /AND SOME OF SOUTH CENTRAL KANSAS/ BECOMING THE FOCUS
FOR POTENTIAL FLOODING. THE FRONT WILL MAKE VERY LITTLE IF ANY
PROGRESS SOUTHEASTWARD BEFORE THURSDAY MORNING. FN CONVERGENCE
REMAINS STRONG THROUGH THE NIGHT...AND FLOW IS PERSISTENTLY PARALLEL
TO THE FRONT. WITH LOCATION OF CONVECTION/HEAVIEST RAINFALL EXPECTED
TONIGHT...DECIDED TO ISSUE A FLASH FLOOD WATCH FOR ALL OF CENTRAL
KANSAS AS WELL AS PARTS OF SOUTH CENTRAL KANSAS FOR THE OVERNIGHT
HOURS.

THURSDAY-FRIDAY:
THURSDAY...THE FRONT SHOULD FINALLY BEGIN TO PUSH SOUTHEASTWARD INTO
SOUTHEAST KANSAS. THEREFORE THE HEAVY RAIN THREAT ALSO MOVES INTO
SOUTHEAST KANSAS. DECIDED TO HOLD OFF ON A WATCH FOR THURSDAY AT
THIS POINT...BUT DAY SHIFT WILL HAVE TO LOOK AT A POTENTIAL
FLOOD/FLASH FLOOD WATCH FOR SOUTHEAST KANSAS.

ONCE THIS RAIN MOVES OUT OF THE AREA BY THURSDAY EVENING...HIGH
PRESSURE BUILDS IN BRIEFLY FOR A MOSTLY SUNNY DAY ON FRIDAY. LIGHT
WINDS AND TEMPERATURES IN THE MIDDLE 70S SHOULD BE A NICE BREAK FOR
THE AREA. KEPT SLIGHT CHANCES FOR PRECIPITATION FOR FRIDAY AND
FRIDAY NIGHT...HOWEVER FORECAST SOUNDINGS ARE LOOKING PRETTY DRY AND
THERE IS SUBSIDENCE FROM THE SURFACE THROUGH 700MB.

SATURDAY-TUESDAY:
THE FRONT IS THEN PROGGED TO COME BACK NORTHWARD INTO THE FORECAST
AREA FOR THE WEEKEND. THIS WILL CONTINUE THE UNSETTLED WEATHER
PATTERN THROUGH THE HOLIDAY WEEKEND...WITH ANOTHER CHANCE FOR
PROLONGED AND/OR HEAVY RAINFALL. WILL CONTINUE TO MONITOR THIS TIME
FRAME AS THE NEXT COUPLE DAYS OF WEATHER COME INTO BETTER FOCUS.

SCHRECK

AVIATION...
LATEST MOSAIC RADAR LOOP/OBSERVATIONS ARE SHOWING CLEAR EVIDENCE
OF THE FRONTAL BOUNDARY EXTENDING FROM NEAR LINCOLN TO JUST
SOUTHEAST OF DODGE CITY. THIS BOUNDARY WAS CONTINUING TO IGNITE
THUNDERSTORMS ACROSS CENTRAL KANSAS AND SOUTHWEST KANSAS. THIS
FRONTAL BOUNDARY WILL CONTINUE TO PUSH SOUTHEAST DURING THE NEXT
SEVERAL HOURS. WHERE THIS BOUNDARY ENDS UP WILL BE THE KEY ON
WHERE THE THUNDERSTORMS WILL PERSIST OVERNIGHT. WE HAVE KEPT THE
BEST CHANCE FOR STORMS ACROSS THE RUSSELL AND SALINA TAF SITES FOR
NOW. THE THUNDERSTORMS MAY GO AS FAR SOUTHEAST AS HUTCHINSON
TOWARDS 10Z...BUT WE MAY JUST PLAY THE VICINITY ROUTE FOR NOW.
MVFR CEILINGS WILL GENERALLY BE THE RULE OVERNIGHT...EXCEPT FOR
RUSSELL WHERE THEY MAY BECOME VFR.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    82  59  72  53 /  50  70  60  10
HUTCHINSON      79  54  72  51 /  80  80  50  10
NEWTON          80  56  72  52 /  70  80  60  10
ELDORADO        82  57  72  52 /  30  70  70  10
WINFIELD-KWLD   82  59  73  56 /  20  70  70  20
RUSSELL         71  50  69  50 /  70  80  20  10
GREAT BEND      72  51  70  51 /  80  80  20  10
SALINA          76  53  72  51 /  80  80  50  10
MCPHERSON       79  53  72  51 /  80  80  50  10
COFFEYVILLE     82  63  76  58 /  20  30  70  20
CHANUTE         82  61  74  55 /  20  40  70  20
IOLA            82  60  74  54 /  30  40  70  10
PARSONS-KPPF    82  62  75  57 /  20  40  70  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR KSZ032-033-047>052-067-068-082-083.

&&
Hazardous weather outlook, May 23, 12:53 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1253 PM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1253 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO TONIGHT FOR A PORTION OF SOUTH CENTRAL KANSAS...MAINLY ALONG AND
WEST OF A LINE FROM HUTCHINSON TO ANTHONY. WITHIN THIS MODERATE
RISK AREA...THERE WILL BE A CHANCE FOR SUPERCELL TYPE
THUNDERSTORMS...INCLUDING A STRONG TORNADO...VERY LARGE HAIL TO
BASEBALL SIZE...AND STRAIGHT-LINE WINDS TO 80 MPH.

SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS MUCH OF THE
REMAINDER OF CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON INTO
TONIGHT. LARGE HAIL...DAMAGING WINDS AND A BRIEF TORNADO ARE
POSSIBLE. OVERNIGHT...WIDESPREAD THUNDERSTORM ACTIVITY IS
ANTICIPATED PARTICULARLY IN CENTRAL KANSAS WHERE TORRENTIAL
RAINFALL AND FLASH FLOODING WILL BECOME A POSSIBILITY.

THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO
SOUTHEAST KANSAS BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND. HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON
AND THIS EVENING FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC...RETRANSMISSION ONLY WITH NO CORRECTIONS.

In the hours before

Special weather statement, May 23, 11:57 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1157 AM CDT WED MAY 23 2007

KSZ049-051-231730-
MCPHERSON-SALINE-
1157 AM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NORTHERN MCPHERSON AND SALINE COUNTIES...

AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LINDSBORG...AND MOVING NORTHEAST AT 30
MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Local storm report, May 23, 12:31 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1231 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 PM     HAIL             2 W ASSARIA             38.68N 97.64W
05/23/2007  E1.75 INCH       SALINE             KS   STORM CHASER

&&

CWH
Local storm report, May 23, 12:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1240 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1227 PM     HAIL             2 N PLEVNA              38.00N 98.31W
05/23/2007  E0.75 INCH       RENO               KS   LAW ENFORCEMENT

&&

CWH
Special weather statement, May 23, 12:42 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1242 PM CDT WED MAY 23 2007

KSZ049-231815-
SALINE-
1242 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SALINE COUNTY...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF GYPSUM...OR 7 MILES
SOUTHEAST OF SALINA...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN
Local storm report, May 23, 1:15 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     HAIL             PLEVNA                  37.97N 98.31W
05/23/2007  E1.50 INCH       RENO               KS   TRAINED SPOTTER

&&

CWH
Special weather statement, May 23, 1:40 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
140 PM CDT WED MAY 23 2007

KSZ051-231915-
MCPHERSON-
140 PM CDT WED MAY 23 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN MCPHERSON COUNTY...

AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF WINDOM...OR 8 MILES WEST OF
MCPHERSON...AND MOVING NORTHEAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:07 PM CDTSevere Thunderstorm WarningICTBarton, Russell53 min
May 22, 11:46 PM CDTSevere Thunderstorm WarningICTBarton59 min
May 22, 11:59 PM CDTSevere Thunderstorm WarningICTBarton46 min
May 23, 12:39 AM CDTSevere Thunderstorm WarningICTBarton66 min
May 23, 3:08 AM CDTFlash Flood WatchICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more25 hr
May 23, 12:08 PM CDTSevere Thunderstorm WarningICTReno67 min
May 23, 1:07 PM CDTSevere Thunderstorm WarningICTReno53 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningICTKingman46 min
May 23, 2:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice57 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningICTReno69 min
May 23, 2:54 PM CDTSevere Thunderstorm WarningICTSaline66 min
May 23, 3:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice65 min
May 23, 3:42 PM CDTTornado WarningICTReno31 min
May 23, 4:11 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno64 min
May 23, 4:26 PM CDTSevere Thunderstorm WarningICTReno64 min
May 23, 4:55 PM CDTFlash Flood WarningICTReno6 hr
May 23, 5:09 PM CDTSevere Thunderstorm WarningICTReno27 min
May 23, 5:13 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno62 min
May 23, 5:28 PM CDTSevere Thunderstorm WarningICTReno30 min
May 23, 6:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.